Psycho-Babble Medication Thread 750697

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

Will this lexapro Nausea apathy listlessness

Posted by Denise190466 on April 17, 2007, at 12:50:30

Ever go away after six weeks?

Denise

 

Re: Will this lexapro Nausea apathy listlessness

Posted by rjlockhart on April 17, 2007, at 12:56:09

In reply to Will this lexapro Nausea apathy listlessness, posted by Denise190466 on April 17, 2007, at 12:50:30

Your on 10mg right?

Ummmm, i dont belive i have ever been on lexapro, but i know its used for anxiety and some OCD, mmmm i dont know really if its going to last.

Can you tell your doctor or OH! go ask a pharmacist about it. I do that quite often with my medication asking if prozac has its side effects.

Rj

 

Re: Will this lexapro Nausea apathy listlessness

Posted by JESSsMom on April 17, 2007, at 13:20:56

In reply to Will this lexapro Nausea apathy listlessness, posted by Denise190466 on April 17, 2007, at 12:50:30

> Ever go away after six weeks?
>
> Denise

The first things one usually experiences when starting a new medication are the side effects, such as the ones you've described. Those side effects surely ought to have abated and any therapeutic affects become evident by now, at six weeks (although 10mg is the lowest dose for Lexapro). I would be unhappy with my doctor also. : (

~M~

 

Yes, as far as the nausea goes... Denise190466

Posted by Racer on April 17, 2007, at 14:07:43

In reply to Will this lexapro Nausea apathy listlessness, posted by Denise190466 on April 17, 2007, at 12:50:30

I don't know about the apathy and listlessness, since that's something I associate with most serotinergic medications, but the gastrointestinal effects are likely to resolve in the next couple of weeks.

Although I'm on a "comply with your doctor's recommendations" fling right now, I have to admit that every guideline I've seen has suggested that six weeks is long enough to see something from a medication. On the other hand, however, you did write something about a mild mood lift? Your doctor could be seeing that as a sign that something is happening -- in which case waiting a few more weeks actually does make sense. Although some sign of improvement should be apparent after six weeks, full effect can take nine to twelve weeks, so if you're a little improved at six weeks, another six weeks might give you the relief you need.

Good luck.

 

Re: Yes, as far as the nausea goes...

Posted by Phillipa on April 17, 2007, at 15:10:35

In reply to Yes, as far as the nausea goes... Denise190466, posted by Racer on April 17, 2007, at 14:07:43

Denise are you improved? You say you're working that great in my book. Love Phillipa hang in another week or so what does the doc say?

 

To Racer

Posted by deniseuk190466 on April 17, 2007, at 15:47:30

In reply to Yes, as far as the nausea goes... Denise190466, posted by Racer on April 17, 2007, at 14:07:43

Racer,

I'm not sure now if there was a mood lift or just some sort of transient placebo thing going on. Last night and this morning I felt so awful, suicidal, agitated and the listlessness is not just your usual ssri apathy it was like this awful weakness/agitation. The klonopin I took this morning seemed to sort it out but it just doesn't bode well for lexapro.

I will give the lexapro another six weeks and will have to take zyprexa if I keep feeling really bad. I hate all of this waiting and suffering and then to get to the end of it and still no better off.


Denise

 

To Jesssmom

Posted by deniseuk190466 on April 17, 2007, at 15:49:59

In reply to Re: Will this lexapro Nausea apathy listlessness, posted by JESSsMom on April 17, 2007, at 13:20:56

Thanks.

Although I can't really argue to much with her as I already have a reputation as wanting to control things too much.

She thinks I am way too inpatient and blames this on my not getting any better. But I know my gut feelings.

What I'd like her to do is raise the dose to 40mg for two weeks and see what that does. But there is no way she would go for that.


Denise

 

Re: Yes, as far as the nausea goes...

Posted by deniseuk190466 on April 17, 2007, at 16:05:49

In reply to Re: Yes, as far as the nausea goes..., posted by Phillipa on April 17, 2007, at 15:10:35

Hi Phillipa,

I'm only working with the help of the Zyprexa and other drugs thrown in now and again otherwise I can barely function. God knows what I'd do if I was relying soley on Lexapro I think I would go to pieces.

You've always worked in the past so you know that its good to try and keep distracted. From what I've read you've lead a very productive life.


Denise

 

Re: To Jesssmom

Posted by JESSsMom on April 17, 2007, at 17:28:37

In reply to To Jesssmom, posted by deniseuk190466 on April 17, 2007, at 15:49:59

> Thanks.
>
> Although I can't really argue to much with her as I already have a reputation as wanting to control things too much.
>
> She thinks I am way too inpatient and blames this on my not getting any better. But I know my gut feelings.
>
> What I'd like her to do is raise the dose to 40mg for two weeks and see what that does. But there is no way she would go for that.
>
>
> Denise

Denise, that's a tough position to be in. However, asking this kind of doc (or any, really) to raise your dose from 10mgs. to 40mgs is asking a lot.

I know how you are feeling. You are desperate to feel better. I feel it, too. But a gradual increase in your Lexapro is better - for instance to 20mg.

I have a really good relationship with my pdoc (not perfect, but good) because I have always liked his approach to meds: start out with a low dose and see him a week later because by then I will have side effects which are either tolerable or not.

If they are tolerable, he will then up my dose until we reach a therapeutic level (all the while my dose is increasing, so are my side effects).

Maybe switching pdocs is an option for you? I don't know enough abut your situation but 10mg of Lexapro for six weeks with no upwards titration seems extremely conservative to me.

~M~

 

Re: Yes, as far as the nausea goes... deniseuk190466

Posted by Phillipa on April 17, 2007, at 20:41:45

In reply to Re: Yes, as far as the nausea goes..., posted by deniseuk190466 on April 17, 2007, at 16:05:49

Until throid went and I quit my beer at night downfall every since about l0 years of no work now. I hate it!!!!!!Love Phillipa ps keep working trust me on that one please.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.